Alert archive / Puerto Rico / Flash Flood Warnings in 2015

Flash Flood Warning 6, NWS JSJ

October 19, 2015

NWS JSJ issued this flash flood warning at Oct 19, 2015, 3:32 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2015, 3:32 PM CDT (20:32 UTC)
Expired
Oct 19, 2015, 5:30 PM CDT
In force
118 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 53 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WGCA52 TJSJ 192032
FFWSJU
PRC113-192230-
/O.NEW.TJSJ.FF.W.0006.151019T2032Z-151019T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
432 PM AST MON OCT 19 2015

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PONCE MUNICIPALITY IN PUERTO RICO...

* UNTIL 630 PM AST
    
* AT 427 PM AST...RADAR AND GAUGE REPORTS FROM THE PORTUGUES RIVER 
  AND RIO INABON INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS 
  THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN 
  SOME AREAS . FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR 
  STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

FLOOD WATERS ARE MOVING DOWN RIO PURTUGUESE FROM THE CREST OF THE 
CORDILLERA CENTRAL  TO THE PORTUGUES DAM AND THE RIO INABON FROM 
ANON TO CERRILLOS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 1802 6656 1809 6661 1814 6664 1813 6656
      1811 6656 1805 6655

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 1:56 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 19, 1:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST MON OCT 19 2015

SYNOPSIS...FRONTAL BOUNDARY WILL LINGER OVER THE ATLANTIC WATERS
BETWEEN TWO SFC HIGHS DURING THE NEXT FEW DAYS. TUTT OVER THE
EASTERN CARIBBEAN WILL DISSIPATE DURING THE NEXT COUPLE OF DAYS.
UPPER TROUGH WILL AMPLIFY FROM THE WESTERN ATLANTIC INTO THE
CENTRAL CARIBBEAN BY THE END OF THE WEEK. LIGHT EAST TO SOUTHERLY
LOW LEVEL WIND FLOW WILL CONTINUE THROUGH THE FORECAST PERIOD.

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WITH THUNDERSTORMS
DEVELOPED THIS AFTERNOON OVER THE CORDILLERA CENTRAL OF PUERTO
RICO. HEAVY SHOWERS SLOWLY MOVED EAST OVER THE SIERRA DE LUQUILLO
WITH RAINFALL ACCUMULATION FROM 1 TO 2 INCHES IN SOME LOCALIZED
AREAS. THIS WEATHER PATTERN IS NOT EXPECT TO CHANGE MUCH THROUGH
AT LEAST MID WEEK. ISOLATED TO LOCALLY SCATTERED SHOWERS AFFECTING
THE EAST AND SOUTHEAST PORTIONS OF PUERTO RICO AND AFTERNOON
CONVECTION OVER THE CENTRAL SECTIONS OF PUERTO RICO.

BY THE END OF THE WORK WEEK...AN UPPER TROUGH WITH ASSOCIATED LOW
ARE FORECAST TO REMAIN NORTH OF THE HISPANIOLA. THIS WILL TURN
WINDS MORE FROM THE SOUTH TO SOUTHWEST AND WILL BRING MORE
TROPICAL MOISTURE INTO THE AREA. THIS DEEP TROPICAL MOISTURE IN
COMBINATION WITH FAVORABLE UPPER LEVEL DYNAMICS WILL RESULT IN A
VERY ACTIVE WEATHER PATTERN BY EARLY NEXT WEEK.

&&

.AVIATION...PERIODS OF MVFR OR EVEN IFR CONDITIONS ARE EXPECTED
ACROSS TJPS/TJMZ/TJSJ/TIST/TISX WITH VCSH/VCTS ACROSS ALL TAF
SITES BTWN 19/19-22Z. AFTER 19/23Z MAINLY VFR CONDITIONS EXPECTED
THRU THE REST OF THE FCST PERIOD WITH ONLY VCSH ACROSS TJSJ...AND
THE U.S. VIRGIN ISLANDS TERMINALS OVERNIGHT AND EARLY IN THE
MORNING. SOUTHERLY WIND FLOW AT 8-12KT AND LOCALLY HIGHER IN AND
NEAR SHRA/TSRA AND WITH SEA BREEZES. BCMG FM E AFT 19/23Z.

&&

.MARINE...TRANQUIL MARINE CONDITIONS WITH SEAS AT LESS THAN 4
FEET AND WINDS LESS THAN 18 KNOTS. A NW SWELL IS STILL EXPECTED TO
REACH THE LOCAL WATERS BY WEDNESDAY...TO INCREASE THE SEAS UP TO 6
FEET WITH OCCASIONAL SEAS UP TO 8 FEET. A MODERATE NNW SWELL WILL
BEGIN TO AFFECT OUR LOCAL ATLANTIC WATERS ON LATE TUESDAY
NIGHT. THESE SWELLS WILL GENERATE DANGEROUS MARINE CONDITIONS
ALONG THE NORTHERN EXPOSED BEACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  89  77  89 /  20  20  20  40
STT  79  88  78  88 /  30  30  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&

27/10
Hazardous weather outlook, Oct 19, 8:29 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
929 AM AST MON OCT 19 2015

AMZ710>745-PRZ001>013-201330-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
929 AM AST MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL...LIGHTNING AND BRIEF GUSTY WINDS THIS AFTERNOON...
MAINLY OVER AND NORTH OF THE CORDILLERA CENTRAL.

.FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH
OF THE CORDILLERA CENTRAL. THESE SLOW MOVING THUNDERSTORMS WILL BE
CAPABLE OF CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING...HEAVY
RAINFALL...AND URBAN AND SMALL STREAM FLOODING. RIVER FLOODING IS
POSSIBLE ACROSS WESTERN PR.

A MODERATE NORTH NORTHWEST SWELL WILL REACH OUR LOCAL WATER ON
LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THESE SWELLS COULD
GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN AND
NORTHWEST COAST OF PUERTO RICO ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER
SERVICE IN SAN JUAN.

AMZ715-725-VIZ001-002-201330-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
929 AM AST MON OCT 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE NORTH NORTHWEST SWELL WILL REACH OUR LOCAL WATER ON
LATE TUESDAY NIGHT AND WEDNESDAY MORNING. THESE SWELLS COULD
GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG NORTHERN EXPOSED
COASTS OF U.S. VIRGIN ISLANDS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Oct 19, 1:29 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST MON OCT 19 2015

PRZ004-006-192000-
CENTRAL INTERIOR-EASTERN INTERIOR-
229 PM AST MON OCT 19 2015

...A STRONG THUNDERSTORM WILL AFFECT CAGUAS...AGUAS BUENAS...
OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA...COAMO...
BARRANQUITAS...MOROVIS...AIBONITO AND CAYEY MUNICIPALITIES...

AT 226 PM AST...A STRONG THUNDERSTORM WAS OVER BARRANQUITAS...
COMERIO...CIDRA AND VICINITY. THE STORM WAS NEARLY STATIONARY. WINDS
IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS...
MOROVIS...AND CAGUAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1821 6607 1809 6613 1819 6641 1834 6640
TIME...MOT...LOC 1826Z 180DEG 0KT 1824 6627

CAM
Special weather statement, Oct 19, 1:36 PM CDT, 1 hour 56 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
229 PM AST LUNES 19 DE OCTUBRE DE 2015

PRZ004-006-192000-
INTERIOR CENTRAL-ESTE INTERIOR-
229 PM AST LUNES 19 DE OCTUBRE DE 2015

...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE CAGUAS...AGUAS
BUENAS...OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA...
COAMO...BARRANQUITAS...MOROVIS...AIBONITO Y CAYEY

A LAS 2:26 PM AST...UNA TRONADA FUERTE SE DESARROLLO SOBRE
BARRANQUITAS... COMERIO...Y CIDRA Y VECINDAD. LA TORMENTA ESTABA
CASI ESTACIONARIA. SE ESPERA VIENTOS EN EXCESO DE 30 MPH Y LLUVIAS
TORRENCIALES CON ESTA TORMENTA...Y PUDIERAN CAUSAR INUNDACIONES
LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN CARRETERAS INUNDADAS.

AREAS IMPACTADAS INCLUYEN...
COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS...
MOROVIS...Y CAGUAS.

RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN
CAER A UNAS 15 MILLAS DE DISTANCIA DE LA TRONADA. BUSQUE REFUGIO EN
UNA ESTRUCTURA FUERTE O EN UN VEHICULO.

FC/JAE
Special weather statement, Oct 19, 1:36 PM CDT, 1 hour 56 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
229 PM AST LUNES 19 DE OCTUBRE DE 2015

PRZ004-006-192000-
INTERIOR CENTRAL-ESTE INTERIOR-
229 PM AST LUNES 19 DE OCTUBRE DE 2015

...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE CAGUAS...AGUAS
BUENAS...OROCOVIS...NARANJITO...COMERIO...COROZAL...CIDRA...
COAMO...BARRANQUITAS...MOROVIS...AIBONITO Y CAYEY

A LAS 2:26 PM AST...UNA TRONADA FUERTE SE DESARROLLO SOBRE
BARRANQUITAS... COMERIO...Y CIDRA Y VECINDAD. LA TORMENTA ESTABA
CASI ESTACIONARIA. SE ESPERA VIENTOS EN EXCESO DE 30 MPH Y LLUVIAS
TORRENCIALES CON ESTA TORMENTA...Y PUDIERAN CAUSAR INUNDACIONES
LOCALIZADAS. NUNCA MANEJE SU VEHICULO EN CARRETERAS INUNDADAS.

AREAS IMPACTADAS INCLUYEN...
COMERIO...CIDRA...OROCOVIS...CAYEY...AIBONITO...BARRANQUITAS...
MOROVIS...Y CAGUAS.

RAYOS FRECUENTES ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN
CAER A UNAS 15 MILLAS DE DISTANCIA DE LA TRONADA. BUSQUE REFUGIO EN
UNA ESTRUCTURA FUERTE O EN UN VEHICULO.

CAM/RVT
Local storm report, Oct 19, 3:21 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST MON OCT 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     DEBRIS FLOW      PONCE                   17.99N 66.61W
10/19/2015                   PONCE              PR   EMERGENCY MNGR

            MUDSLIDE WAS REPORTED AT ROAD 139 KM 7.9

&&

ER

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 12:39 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 19, 1:29 PM CDTSpecial Weather StatementJSJ91 min
Oct 19, 2:17 PM CDTAreal Flood AdvisoryJSJ118 min

Nearby

Flash Flood Warnings in Puerto Rico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.